If this patient required an NSAID for dental pain, which specific combination risk makes this particularly dangerous?
Pharmacology questions in the ADC written exam test applied prescribing decisions, not rote recall of drug names. This exam-level vignette tests your ability to work through clinical details and arrive at the correct management.
Mrs. Jean Campbell, a 79-year-old woman, presents for a routine dental review. Her medication list includes warfarin for atrial fibrillation, amlodipine 10 mg for hypertension, metformin 500 mg twice daily for Type 2 diabetes, omeprazole 20 mg daily, and fluoxetine 20 mg daily for depression. She complains of a persistent dry mouth, bleeding gums, and a sore area under her upper denture. On examination, she has generalised gingival enlargement, erythema under the denture consistent with denture-associated candidiasis, and reduced salivary flow. If this patient required an NSAID for dental pain, which specific combination risk makes this particularly dangerous?
- A. NSAID + warfarin increases bleeding risk, NSAID + fluoxetine (SSRI) further impairs platelet function — the combination creates very high bleeding risk from multiple mechanisms
- B. NSAID + metformin causes lactic acidosis
- C. NSAID + fluoxetine causes serotonin toxicity
- D. NSAID + omeprazole is a dangerous combination that should be avoided
- E. NSAIDs are safe in this patient because omeprazole protects the stomach
The only ADC prep platform where every answer is traced to the guideline source.
No invented explanations. No guesswork content. Every question mapped to Therapeutic Guidelines, Odell's, IADT, and more — so you study what the exam actually tests.
Score high, pay less.
Make your next practice session count. Explore five selected chapters in a 48-hour trial, with an opportunity to earn up to 25% off through the trial challenge. Qualifying steps and deadlines apply.
Try Reviz on WhatsApp.
Explore selected chapters in a 48-hour trial. Account setup is required; continued access needs a paid plan.
Show the answer and cited explanation
This patient has three medications affecting haemostasis: warfarin (anticoagulant), fluoxetine (SSRI — impairs platelet function per TG ), and adding an NSAID would create a third mechanism of bleeding risk. TG states NSAIDs increase bleeding in patients on antithrombotics. TG lists concurrent SSRIs as a risk factor for increased GI toxicity with NSAIDs. Paracetamol is the only safe analgesic option.
Exam preparation FAQ
Every answer, traced to the source.
Remy — the AI tutor inside Reviz — drills you on 7,000+ ADC-style cited questions with spaced repetition, on WhatsApp and the web.
Explore the Reviz trial